Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Houston/Galveston, TX

May 24, 2007Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 24, 2007, 5:00 PM CDT for Trinity County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2007, 5:00 PM CDT (22:00 UTC)
Expired
May 24, 2007, 5:26 PM CDT
In force
26 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Trinity County, TX

The radar

The Houston radar (KHGX), 174 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHGX 242200
SVRHGX
TXC455-242245-
/O.NEW.KHGX.SV.W.0101.070524T2200Z-070524T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRINITY COUNTY IN SOUTHEAST TEXAS

* UNTIL 545 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES EAST OF
  SEBASTOPOL...MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GROVETON...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3085 9521 3110 9489 3132 9501 3104 9543

$$
1 follow-up statement
000 
WWUS54 KHGX 242226
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 PM CDT THU MAY 24 2007

TXC455-242235-
/O.CAN.KHGX.SV.W.0101.000000T0000Z-070524T2245Z/
TRINITY TX-
525 PM CDT THU MAY 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR TRINITY COUNTY HAS BEEN 
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.

A FEW STRONG THUNDERSTORMS SOUTHWEST OF PENNINGTON AND ALSO WEST OF 
GROVETON WILL WILL CONTINUE TO DRIFT NORTHWEST AT 5 TO 10 MPH. 
RAINFALL RATES OF AROUND ONE AND ONE AND HALF INCHES WILL ACCOMPANY 
THESE STORMS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3085 9521 3110 9489 3132 9501 3104 9543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:57 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 24, 3:57 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 PM CDT THU MAY 24 2007

.MARINE...
WINDS ACROSS THE BAYS AND 20-60 NM WATERS HAVE MAINTAINED CAUTION
CRITERIA THROUGH TODAY. WINDS OVER THE 00-20 NM WATERS ARE
SLIGHTLY BELOW CAUTION LEVELS. THUS WILL CARRY CAUTION FLAGS FOR
THE BAYS AND 20-60 NM WATERS THROUGH MIDNIGHT...CAUTION FLAGS FOR
THE 00-60 NM GULF WATERS THROUGH SUNRISE IN ANTICIPATION OF
NEARSHORE WINDS PICKING UP WITH TIGHTENING NOCTURNAL LAND-SEA
GRADIENT. SEA HEIGHTS ARE EXPECTED TO REMAIN UNDER ADVISORY
CRITERIA. THE EXCEPTION WILL BE NEAR 7 FOOT SEAS ACROSS PORTIONS
OF THE 20-60 NM WATERS ON LATE FRIDAY...EARLY SATURDAY. DECENT
EASTERLY FETCH WILL GENERATE AN AMPLE SWELL FORECASTED TO DRIVE
FAR OFFSHORE WAVE HEIGHTS UP A FOOT OR SO AROUND MIDNIGHT. 31

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT THU MAY 24 2007/

DISCUSSION...
THE SLOW PATTERN CHANGE WILL CONTINUE AS THE MID AND UPPER TROUGH
MOVES OVER TEXAS LATE THIS WEEKEND AND INTO EARLY NEXT WEEK.
CURRENTLY THE SURFACE RIDGE OVER SE TX WAS HELPING TO KEEP A BIT
DRIER AIR IN PLACE...ALTHOUGH THE CONVECTION WAS FIRING UP OVER
THE NORTHERN HALF OF THE FORECAST AREA. THE MORNING SOUNDINGS
INDICATED THAT AN ISOLATED SEVERE STORM WAS NOT OUT OF THE
QUESTION. THE VIL OF THE DAY WAS ABOUT 60 AND SO FAR THIS
AFTERNOON SOME STRONG STORMS HAVE DEVELOPED EAST OF POLK COUNTY.
EXPECT THE RAIN COVERAGE AND STORM STRENGTH TO WEAKEN CONSIDERABLY
TOWARD SUNSET. WILL REISSUE A HAZARDOUS WEATHER OUTLOOK CONCERNING
THESE STORMS.

OVER THE NEXT COUPLE OF DAYS THE MODELS ARE BUILDING THE RIDGE
SLIGHTLY MORE INTO SE TX. THIS WILL MEAN DRIER AIR AND LIKELY LESS
CHANCES OF RAIN. THE GFS AND ECMWF WERE SLOWER BY ABOUT A DAY IN
BRINGING THE UPPER TROUGH INTO THE AREA EARLY NEXT WEEK. STILL
THINK MEMORIAL DAY WILL SEE BETTER CHANCES OF RAIN THAN SUNDAY.
NOW IT LOOKS LIKE TUESDAY AND WEDNESDAY WILL SEE THE BEST CHANCES.
THE ENSEMBLE 500 MB FORECAST INDICATED STILL A BIT OF UNCERTAINTY
AND WILL NOT UP POPS ANY HIGHER AT THIS TIME FOR TUESDAY AND
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  84  66  85  64 /  30  40  30  20  20
HOUSTON (IAH)              71  85  68  86  67 /  20  30  20  20  10
GALVESTON (GLS)            75  84  74  83  74 /  20  20  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 AM CDT FRIDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 AM CDT FRIDAY THROUGH
     FRIDAY MORNING FOR THE FOLLOWING ZONES: WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH FRIDAY MORNING FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...40
AVIATION/MARINE...31
Hazardous weather outlook, May 24, 3:44 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT THU MAY 24 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-251200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
344 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP NORTH OF THE INTERSTATE 10
CORRIDOR THIS AFTERNOON. ISOLALTED STRONG STORMS WILL BE POSSIBLE
AND THERE IS AN OUTSIDE CHANCE FOR A SEVERE STORM PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS. THE COVERAGE AND STRENGTH OF THE
STORMS WILL DIMINISH AROUND AND AFTER SUNSET.

.DAYS TWO THROUGH FOUR...FRIDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS FIVE THROUGH SEVEN...MONDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL AFFECT SOUTHEAST TEXAS MAINLY EACH
AFTERNOON AND EVENING AS AN UPPER LOW MOVES ACROSS THE STATE. AT
THIS TIME NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.